December 1, 2022

Medical Trend

Medical News and Medical Resources

Muscle damage:  Side effects caused by statin

Muscle damage:  Side effects caused by statin



 

Muscle damage:  Side effects caused by statin.

A patient said that he had muscle pain throughout his body. He was a patient after stenting. He had been taking statin for a long time. The doctor explained that statin would cause muscle pain. If he finds it, see a doctor as soon as possible.

 

A patient came to the outpatient clinic and said that he had muscle pain throughout his body. He was a patient after stenting. He had been taking statin for a long time. The doctor explained that statin would cause muscle pain.

 

The doctor did not dare to neglect, and opened a test sheet for muscle enzymes. The results showed that the muscle enzymes were a little higher, but not doubled. Then the patient was asked in detail whether he had exercised in the past two days. badminton. That’s right, the current muscle pain is not necessarily caused by statin, but may be caused by exercise. Let’s observe for a few days and see that statin can be halved first.

 

Muscle damage:  Side effects caused by statin

 

 


What’s Statin?

Statin are the basis for the treatment of coronary heart disease. Coronary heart disease must be treated regularly to effectively control angina pectoris and effectively prevent myocardial infarction.

 

The most basic treatment of coronary heart disease has two cornerstones: aspirin and statin; the combination of these two drugs can effectively control the further aggravation of coronary heart disease and effectively prevent myocardial infarction.

 

But for taking any medicine, we are most worried about the side effects of drugs. One of the most common side effects of statin is to cause muscle pain, cause muscle damage, and the most serious even cause myolysis, renal failure, and life-threatening.

 

Statin are not a drug, but a large class of drugs, including simvastatin, pravastatin, lovastatin, fluvastatin, pitavastatin, rosuvastatin, atorvastatin, etc. One of the most common side effects of these drugs is to cause muscle damage, so we must pay attention to observation and review while taking statin.

 

 


Why do statin cause muscle pain?

Statin affect the synthesis of coenzyme Q in cell mitochondria, and the reduction of coenzyme Q may cause muscle pain; statin may disturb the concentration of Ca ions in the cytoplasm, thereby affecting the health of skeletal muscles, this study found , Lipophilic statin, such as simvastatin, lovastatin, etc. mainly produce such an effect, while hydrophilic pravastatin has almost no effect. Statin may be toxic to the mitochondria of the cells, causing the mitochondria to produce vacuoles, which can cause toxic reactions to skeletal muscles and cause muscle pain.

 

Taking statin drugs, if muscle pain or fatigue is found, the muscle enzymes must be tested as soon as possible. If the muscle enzymes increase by 4-10 times, the medicine needs to be reduced or changed. If the muscle enzyme is higher than 10 times, the medicine must be stopped immediately, whether it is caused by the medicine or not. Yes, safety first, the drug must be stopped. After stopping the drug, you can temporarily switch to ezetimibe and other drugs to continue lowering lipids.

 

If it is not 10 times higher, you can halve the statin according to the actual situation, and then continue to monitor the muscle enzymes. If it is clear that the drug is caused, add ezetimibe to the drug and continue to monitor muscle enzymes. , Until muscle enzymes are normal.

 

In short, during the period of taking statin, if symptoms such as muscle pain and general fatigue occur, please review as soon as possible, not afraid of 10,000, just in case.

 

It must be reviewed regularly, not only for muscle enzymes, but also for blood sugar, blood lipids, and liver function.

 

 

 

Muscle damage:  Side effects caused by statin

(source:internet, reference only)


Disclaimer of medicaltrend.org